MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8668
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.The 90% stenosed target lesion was located in the severely calcified vessel.The opticross hd imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the device was fractured.The physician was able to retrieve the device by introducing a guide extension, pulling the device into the extension, and completely removing it from the patients body.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and microscope inspections revealed that the imaging window was detached and twisted 17 cm from the lap joint section, and the sheath was kinked.An imaging core windup with a broken driveshaft began 139.1 cm from the distal end of the connector shaft.Based on this evidence, the catheter damaged/defective as reported code is confirmed.The imaging window twisting during the visual test could have contributed to the catheter damaged/defective condition.The imaging core windup with a broken driveshaft and detached imaging window found could contribute to device malfunction during the procedure; however, the kink found during the impedance test could not have contributed to the catheter damaged/defective condition.

Brand Name
OPTICROSS HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19418131
Report Number2124215-2024-31426
Device Sequence Number21019510
Product Code OBJ
UDI-Device Identifier08714729960737
UDI-Public08714729960737
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2024
Device Model Number8668
Device Catalogue Number8668
Device Lot Number0032176429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown